Sign in to follow this  
Followers 0
kashyapk

clozapine

7 posts in this topic

there was a question on serum level of clozapine and seizure on paper 3? can you one remmember the question. i wrote valproate prophylaxis which was wrong

Share this post


Link to post
Share on other sites

I think this question was already discussed in previous posts in the forum.

The question was like: A patient on clozapine developes seizures.His clozapine levels were 0.89,what would be the next step.

a-Repeat levels.

b-Add Sodium Valproate

c-Stop Clozapine

d-Decrease the dose

e-I donot remember

My answer was decrease the dose.

Checked Maudsley:Protocol is stop Clozapine for a day.Decrease

the dose and start Sodium Valproate prophylaxis.

It seems all option were right.

Good Luck x

Share this post


Link to post
Share on other sites

The seizures [ usually myoclonics ] are dose dependent and the risk increases to abt 5% at or above a dose of 800 mg. The dose dependence relationship should prompt us to decrease the dose . In the UK, you treat after two seizure episodes and Valproate was a choice was it?. The college has its own answer key anyways

I think the main aim of the college seems to be to confuse candidates as they have always done. Sometimes, it feels that they are a sadistic lot. Anyways, please dont lose sleep over this. Good luck to everyone.

Share this post


Link to post
Share on other sites
The seizures [ usually myoclonics ] are dose dependent  and the risk increases to abt 5% at or above a dose of 800 mg. The dose dependence relationship should prompt us to decrease the dose . In the UK, you treat after two seizure episodes and Valproate was a choice was it?. The college has its own answer key anyways

I think the main aim of the college seems to be to confuse candidates  as they have always done. Sometimes, it feels that they are a sadistic lot. Anyways, please dont lose sleep over this. Good luck to everyone.

i went for reduction of dose also...

and agree with u ocd these college b@stards are a bunch of old tyme fartknockers who get their kicks by putting us lot through this shit of an exam :)

Share this post


Link to post
Share on other sites

I went for stop clozapine....coz thats what everyone does in practice.dunno what the college wants :'(

yet another wrong answer then for me

Share this post


Link to post
Share on other sites

There are consultants who use Valproate as prophylactic in doses above 600mg. If somebody experience seizure activity it is good practice prescribe antiepileptic than just decreasing the offending drug.

Share this post


Link to post
Share on other sites

dont you think it would be a better idea to change the medication if ure having seizures with it... Its like the Qtc thingy I feel...u dont reduce the dose....u change it

well thats my guess... God knows what the college thinks

Share this post


Link to post
Share on other sites
Sign in to follow this  
Followers 0